Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SamH16

Sun And Accutane (Vacations)

Recommended Posts

Alright, I thought i may start this topic off saying that i was extremely curious about how my body really would react to the sun before taking a week long trip to Mexico in March 2012. And there was nothing really online that i could go from to understand the effects.

I was close to the equator, So the sun was SUPER high concentrated. These were my effects:

Photosensitivity: As much as this gets talked about on the forums, It really is true. 10x more so in these places. I would 100 percent recommend sunglasses anyways, as to protect your eyes. It will be harder to walk around outside mid-day for long , extended periods of time without some shades. (IT HURTS)

Thin Skinned Burning: Accutane sure does thin the skin, So imagine what the already thin-skinned areas of your body feel like in high UV rays! I found the tops of my feet got burnt the most, try and lather as much sunscreen as possible on the tops of your feet because they truly get FRIED. Especially walking on the hot sand on the beach as well , it all just radiates heat and makes the foot burn so much worse. I found just getting nearer the water, and pushing the feet under some cool watery sand helped when they start to get pink. Mine burnt so bad that they peeled, And for the 2 days getting home were still burning. The tops of your ears, and the nose almost burn a pretty good amount, although not as bad as long as you keep them fully buttered in sunscreen.

As far as walking around on the beach mid-day with the shirt off ? No problem. My back and arms barely got burnt, as a matter of fact my legs and arms tanned. My face got burnt and my feet , and tiny bit of ears. My feet were the only more severe burn i got. A hat is recommended ! I could stay outside, and walk down the beach talking to vendors for 1 1/2 - 2 hours at a time and come back in warm. But not burnt by any means. If you have very dry arms, or any other parts of your body that have been eaten by accutane, The humid weather really helps. My skin was soaking up so much moisture that my nose and arms felt normal. And my face didn't peel the entire time i was there after the first night.

You would be totally crazy not to wear extra sunscreen though, You can feel the extra sensitivity throughout your body when outside for long periods. Although it isn't as bad as some make it out to be.

I would advise not laying on a beach chair and falling asleep , Or staying there for more than a couple hours in direct sunlight.

Other than that, you really do feel quite normal in hotter weather. If you're taking a vacation somewhere warm, and you are indeed on accutane. Don't freak out, Just try to be double as cautious as you were before.

Share this post


Link to post
Share on other sites

i'm almost done with my first month of accutane and going to mexico in november..been a little nervous about it..thanks for the useful info! kind of puts a little damper on the vacation, but i plan to have fun..and to be very careful!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×